MAUDE Adverse Event Report: K2M, INC. MESA RAIL / ROD PULLER; MESA RAIL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. MESA RAIL / ROD PULLER; MESA RAIL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 801-90143
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that a mesa rail/rod puller became deformed during a surgery.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Device was discarded.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, and no adverse trends were observed.It was reported that a mesa rail/rod puller became deformed during a surgery.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.Per additional correspondence, the event occurred while removing the screws / rods.The device was not used at a difficult angle, the bone quality of the patient was reported to be hard and excessive force was applied.Since the device was not returned, an exact cause of the reported event could not be determined.Potential causes include application of excessive force, hard bone quality of patient, normal wear due to excessive use or age of device, etc.
 
Event or Problem Description

Brand Name
MESA RAIL / ROD PULLER; MESA RAIL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13895942
Report Number3004774118-2022-00113
Device Sequence Number4596148
Product Code LXH
UDI-Device Identifier10888857143654
UDI-Public10888857143654
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-90143
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown